MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5 12.1 (-8.00/ 1.0)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endophthalmitis (1835); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6- health effect- clinical code: 4581- ' pigment dispersion'.H6- investigation type code: 4110- lens work order search- no similar complaint event(s) within associated lots were found.H11.- endophthalmitis is a rare vision-threatening intraocular inflammation, most commonly due to exogeneous organisms introduced via ocular surgery, intravitreal injections, or trauma.See dfu warning: staar surgical icls are packaged and sterilized for single use only.Cleaning, refurbishment and/or resterilization does not apply to these instruments.If one of these instruments is reused after cleaning, refurbishment and/or resterilization, there is a high probability that the instrument has become contaminated, which may lead to endophthalmitis and inflammation.Given the onset of reported problem without results of cultures provided, an exact cause could not be determined as the lens remains implanted.The event could be multifactorial in nature including patient and/or procedure related factors.Claim# (b)(4).
 
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure on (b)(6) 2025, into the patient's left eye (os) the patient experienced endophthalmitis, pigment dispersion and medication was prescribed.Reportedly, "asepetic inflammation with pigment cell deposition".The patient underwent bilateral sequential surgery.Diagnostics and treatment was performed but the results of these were not provided.The lens remains implanted.Per last visit on (b)(6) 2025, bcva was recorded as 20/20 (pre-op bcva not provided) with a vault of 374 m and an iop of 16 mmhg.The cause of the event was reported as unknown.There are multiple medical device reports associated with this patient.This report is 2 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.This report is part of a bolus submission of individually reported events identified during a retrospective review by the customer covering a six-month period.Each case is submitted separately and does not indicate a temporal cluster.This timeline also highlights a delayed onset of the bolus reported events relative to the procedure date (average: 26 days, range:17-35 days, as well as a delay in reporting due to retrospective case identification.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional data: h6- type of investigation code: 3331- device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Corrected data: b5.- a facility representative reported that following an implantable collamer lens (icl) implantation procedure on (b)(6) 2025, into the patient's left eye (os) the patient experienced endophthalmitis, pigment dispersion and medication was prescribed.Reportedly, "asepetic inflammation with pigment cell deposition".The patient underwent bilateral sequential surgery.Diagnostics was not performed.Treatment was performed but the results of these were not provided.The lens remains implanted.Per last visit on (b)(6) 2025, bcva was recorded as 20/20 (pre-op bcva not provided) with a vault of 374 m and an iop of 16 mmhg.The cause of the event was reported as unknown.There are multiple medical device reports associated with this patient.This report is 2 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.This report is part of a bolus submission of individually reported events identified during a retrospective review by the customer covering a six-month period.Each case is submitted separately and does not indicate a temporal cluster.This timeline also highlights a delayed onset of the bolus reported events relative to the procedure date (average: 26 days, range:17-35 days, as well as a delay in reporting due to retrospective case identification.If additional information is received a supplemental medwatch report will be submitted.Claim# (b)(4).

Brand Name
EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key22879554
Report Number2023826-2025-01222
Device Sequence Number5688256
Product Code QCB
UDI-Device Identifier00840311304424
UDI-Public(01)00840311304424(11)240228(17)270131
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICM5 12.1 (-8.00/ 1.0)
Device Catalogue NumberVTICM5 12.1
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer08/31/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date09/09/2025
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# 1777810.; FOAM TIP PLUNGER (FTP), LOT# 1756753.; INJECTOR MODEL: MSI-PF, LOT# 1820741.
Outcome Attributed to Adverse Event Other;
Patient Age29 YR
Patient SexFemale